Alcohol, Medicines and Aging

Alcohol, Medicines and Aging
You’ve probably seen warnings on medicines about mixing them with alcohol. Doing so can cause nausea and vomiting, headaches, drowsiness, fainting, or loss of coordination. You can be at risk for internal bleeding, heart problems, and difficulty breathing. Alcohol can make a medication less effective or even useless, or it may make it harmful or toxic to your body. Stay Informed, Stay SafeKnowing what’s in your medications—and how they interact with alcohol—will help keep you safe and your medicines working effectively. Medications typically are safe and effective when used appropriately, and your pharmacist or other health care provider can help you determine which medications interact harmfully with alcohol. You should also read the label on the medication bottle to find out exactly what ingredients a medicine contains. Some medications, including many that can be purchased without a prescription, contain one or more ingredients that can react with alcohol. In particular, sedative-hypnotic...
Rate this blog entry:
Continue reading
811 Hits
×

Dear Friend of NCADD ...
It takes courage, determination and strength to avoid alcohol and drugs or to seek help and overcome addiction. We want to do everything in our power to provide the tools and support to help those on this journey. Without question, this is the most important journey of their lives and your support makes a huge difference in its outcome!
On behalf of all those on the journey to recovery, and of all those waiting to start that journey, we thank you.
Donate Now